SP Premium
CINDYSIOUX

SparkPoints
 

rebound

Friday, May 22, 2009

So have to say as I have gotten healthier both physically and mentally as my stress has decreased and I have worked on being okay with myself. My migraines have decreased and so have the daily headaches. So much so I maybe have one full blown migraine every few months and a headache a few times a week. (typically Thursdays imagine that) I do not know if it is health or distance from the original onset or trigger that has created this lull in pain but I have learned a few things along the way. 1 pills do not make it better (for me) I have a condition called rebound and I discovered this on my own because I was suffering incessantly and all the neurologist (pill pushers) wanted to do was give me more and more pills.2 I do not know how many times I heard the term Poly-therapy meaning I needed a regime of several pills to make me better, despite my tearful requests I want to have a baby I cant take all this stuff. The last one was the worst and that was when up my own record I figured it out. The pills make me sick I have a severe case of rebound, my body is super sensitive to pills I become instantly addicted be it laxative, no-doz, Tylenol, percocet, muscle relaxers ect. I can take them incidentally w/ no problem but if I take them regularly or more than a couple of days in a row my body needs them, it drives them and it tells me by giving me this dull ache. I wake up with it whispering in my ear it gets louder and louder through out the day until I can't hardly stand it by mid afternoon. So sitting in the bed last night in near tears whining to my husband how bad my head hurt. I said to him it feels like rebound but I am not taking anything regularly other than my prenatal vitamin, diabetic meds and thyroid pills and then it donned on me I have been so so so tired lately I have been subsiding on coffee and no-doz, that was it I addicted myself to no-doz. and the really ridiculous thing is this is not the first time I have done this I'd say this isn't even the 4th or 5th time, why do I do this to myself. I am now in pain, nauseated and tired as hell and I have a full day in front of me...and I can't take anything for this, nothing has to be cold turkey or not at all....I hate me sometimes.
Share This Post With Others
Member Comments About This Blog Post
  • TRACYZABELLE
    I am so sorry you are feeling is soso horible! It hard to get our head straight when we honestly do not feel physically well.. I hope you feel better!
    4358 days ago
  • RAINMUSIC
    I remember way, way back when I was a student at Mt Hood CC (pre-baby days, sigh), I used to get horrible headaches during vacation breaks. Then I read about caffeine rebound. Seems I was drinking lots and lot of coffee during Dead Week and Finals, then I'd stop as soon as the exams and late-night term-paper writing sessions were over.

    Once I figured it out, I just cut my coffee consumption by about half for the week after Finals, and the headaches went away.

    More recently, last Spring, I think, I was experiencing weird flutters and feeling like my heart was racing. My doctor strapped an EKG monitor on me for 24 hours, but everything was normal, thank goodness. We chalked it up to caffeine and decongestants causing the jitters. I was working at Starbucks at the time, and it was allergy season.
    4362 days ago
  • CINDYSIOUX
    I don't actually take anything regularly except my thyroid pill and my diabetic med that is it, I am very careful to vary my OTC pain meds never the same kind more than 2 days in a row, this time rebound was thanks to caffeine :-( I am all better now though :-)
    4363 days ago
  • RAINMUSIC
    Wow.

    I remember when my husband had heart surgery ten years ago, they put him on this cocktail of drugs afterward. Along with the after-effects of the anesthesia drugs, he was just whacked out. After a few days recovering at home, he decided to quit the narcotics. The rebound made him just impossible to live with.

    Our next-door neighbor happened to be a drug rehab counselor, so I called over there for help, and he told me that cold-turkey was not the way to come down off of this particular med, but he understood Dwight's desire to quit, so he gave us a sensible plan to wean him off, and life became sort of sane again.

    And I remember a long time ago, my grandma got really strange, and then her pharmacist called my mom about a refill request, and he'd checked her meds, and tipped Mom off that if Grandma took two particular drugs together, she could get disoriented or confused, so then Grandma couldn't remember if she'd taken her pills, and so was taking them at odd times, so the refill timing was off...well you get the idea. Mom had to confiscate the meds and drive over a couple times a day to get Grandma back on schedule, and then she was fine.

    Maybe you ought to find a similar person to help you sort out the meds. The lessons I learned from these experiences are that you need to have one central care coordinator (like a primary care physician) who knows everything you're doing with all the specialists, and that you should fill all of you prescriptions with the same pharmacist. And don't go off meds or cut them back, or add any OTC stuff without guidance.

    Be well.
    emoticon
    4366 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.